Argatroban Therapy in Heparin-Induced Thrombocytopenia

    loading  Checking for direct PDF access through Ovid

Abstract

ABSTRACT

Patients who develop heparin-induced thrombocytopenia (HIT) are at increased risk for morbidity and mortality if the disorder is not recognized and treated early. Upon initial suspicion of HIT, providers should promptly discontinue all heparin products and initiate an alternative form of anticoagulation without waiting for diagnostic test results confirming the presence of HIT antibodies. The direct thrombin inhibitor, argatroban (Argatroban), is a reasonable alternative anticoagulant in patients with HIT, based on its proven safety and efficacy, ease of use, and consistent response rate between individuals. Further clinical trials are warranted to evaluate and expand the use of argatroban in other thrombotic states.

Related Topics

    loading  Loading Related Articles